Jun 27, 2009
I started Atripla last night and today I felt like crap. I think I may be comming down with a cold, so I'm not sure if my feeling bad was caused by the atripla or just due to getting sick. I also had a pneumonia vaccine shot yesterday and I've heard that vaccines can sometimes cause cold like symtoms. I dont have a sore throat or fever but feel weak and tired like I did the last time I got sick. I plan on stopping atripla to be sure. My question is if it turns out that it wasnt the atripla, after taking one dose and stopping will I be able to go back on it in a few days after feeling better? I'm concerned about resistance.
| Response from Dr. Young
Hello and thanks for your post.
After a single dose of medication AND a vaccination, I'd be hard pressed to confirm that the issue was the Atripla. Furthermore, the right thing to do isn't to stop your medications, but rather to speak to your doctor immediately- especially if you think that symptoms severe enough to consider stopping might be related to any of your medications- not to stop first- precisely (in part) for the reasons that you suggest.
That said (and further to my point), the symptoms that you've described here sound to me to be related to the vaccination and not the Atripla. It would be foolish to risk drug resistance because of a fairly typical reaction to vaccination and not because of a medication side effect.
So, call your doctor and discuss what is going on. I'd bet that the conclusion will be to continue the HIV medications (with close observation).
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.